Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 73, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 13, 2008, 1:50 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 1:50 PM EST (18:50 UTC)
- Expired
- Nov 13, 2008, 4:45 PM EST
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KCLE 131850 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 150 PM EST THU NOV 13 2008 LEZ147>149-140300- /O.NEW.KCLE.SC.Y.0073.081113T1850Z-081115T0600Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 150 PM EST THU NOV 13 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY. WINDS CONTINUE FROM THE SOUTH TO SOUTHWEST AT 15 TO 25 KNOTS ACROSS THE EASTERN HALF OF LAKE ERIE. THE WINDS WILL CONTINUE TO CAUSE WAVES OF 3 TO 5 FEET IN THE NEARSHORE WATERS AWAY FROM THE IMMEDIATE LAKE SHORE. BOATERS VENTURING OUT TOWARD THE OPEN WATERS WILL ENCOUNTER HIGHER WAVES THE FURTHER NORTH THEY TRAVEL. THE GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
2 follow-up statements
000 WHUS71 KCLE 132005 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 305 PM EST THU NOV 13 2008 LEZ147>149-140415- /O.CON.KCLE.SC.Y.0073.000000T0000Z-081115T0600Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 305 PM EST THU NOV 13 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. WINDS CONTINUE FROM THE SOUTH TO SOUTHWEST AT 15 TO 25 KNOTS ACROSS THE EASTERN HALF OF LAKE ERIE. THE WINDS WILL CONTINUE TO CAUSE WAVES OF 3 TO 5 FEET IN THE NEARSHORE WATERS AWAY FROM THE IMMEDIATE LAKE SHORE. BOATERS VENTURING OUT TOWARD THE OPEN WATERS WILL ENCOUNTER HIGHER WAVES THE FURTHER NORTH THEY TRAVEL. THE GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
000 WHUS71 KCLE 132145 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 445 PM EST THU NOV 13 2008 LEZ147>149-132245- /O.CAN.KCLE.SC.Y.0073.000000T0000Z-081115T0600Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 445 PM EST THU NOV 13 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND WAVES IN THE NEARSHORE WATERS ARE NOT EXPECTED TO MEET SMALL CRAFT ADVISORY CRITERIA. $$ KIELTYKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 12:32 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 13, 12:32 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1232 PM EST THU NOV 13 2008 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO EXIT EAST OF THE AREA THIS AFTERNOON. A COLD FRONT OVER THE NORTHERN PLAINS WILL THEN APPROACH THE AREA FROM THE NORTHWEST. A WAVE OF LOW PRESSURE WILL DEVELOP ON THE FRONT AS IT CROSSES THE LOWER GREAT LAKES AND OHIO VALLEY ON FRIDAY. THE LOW WILL DEEPEN AS IT MOVES ACROSS THE EASTERN GREAT LAKES ON SATURDAY AND THE NORTHWEST FLOW OF COLDER AIR WILL INCREASE ACROSS THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHORT WV ENERGY ALONG WITH ISENTROPIC UPGLIDE ARE EXITING NE OF THE CWA...WITH LINGERING ISOLD- SCTD DZ/SHRA OVER THE EASTERN THIRD OF THE CWA. AN OVC DECK WITH LOW CEILINGS ARE LINGERING ACROSS PORTIONS OF THE CWA. OVC SKIES ARE BECOMING MORE BKN OVER THE WRN CWA. WITH ABUNDANT SFC MOISTURE...AND TDS IN THE UPPER 40S...TEMPS ARE WARMING INTO THE LOW TO MID 50S ACROSS THE CWA. THIS AFTERNOON...LINGERING DZ/SHRA WILL EXIT EWD AND OVC SKIES WILL SLOWLY BECOME MORE BKN FROM THE WEST. WITH A RELATIVELY WARM AIR MASS AND SRLY FLOW AHEAD OF THE APPROACHING COLD FRONT FROM THE NW...TEMPS WILL WARM INTO THE MID TO UPPER 50S ACROSS THE CWA. ADJUSTMENT TO GRIDS MADE TO ACCOUNT FOR LATEST TRENDS OF WARMER TEMPS AND TDS...ALONG WITH A FASTER PROGRESSION OF THE EXITING SHOWERS TO THE EAST. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... VERY ACTIVE WEATHER PATTERN PROGGED THROUGH THE SHORT (AND LONG) TERM FORECAST PERIOD. IMPRESSIVE TROUGH ALOFT PROGGED TO DEEPEN FRIDAY INTO SATURDAY ACROSS THE WESTERN GREAT LAKES. COLD FRONT FROM THE NORTHERN PLAINS WILL SLOW AS FLOW ALOFT BACKS AND ALL MODELS AGREE ON A SURFACE WAVE DEVELOPING ON THE FRONT ACROSS THE LOWER GREAT LAKES FRIDAY NIGHT INTO SATURDAY. MY FIRST IMPRESSION WAS THAT FRIDAY MIGHT BE A DRY DAY BETWEEN SYSTEMS AND A MILD SOUTH FLOW BUT JET ALOFT AND UPPER DIVERGENCE PROGGED TO INCREASE DURING THE DAY AND TYPICALLY THIS WILL BRING DEVELOPMENT OF NEW SHOWERS. BETTER CHANCE FOR SHOWERS ACROSS NW AND NORTH CENTRAL OHIO CLOSER TO THE APPROACHING FRONT. CURRENT FORECAST MENTIONS THUNDER. WILL KEEP THUNDER IN THE FORECAST FRIDAY ACROSS NW OHIO WHERE THE BETTER DYNAMICS ARE AND THEN INCLUDE THUNDER IN THE FORECAST AT ALL SITES FRIDAY NIGHT. WARM ON FRIDAY. WILL USE GFS/MAV MAX TEMP GUIDANCE WHICH IS KIND OF MIDDLE OF THE ROAD AND TAKES INTO ACCOUNT AN INCREASING CHANCE FOR SHOWERS WHICH MAY KEEP TEMP FROM GETTING QUITE AS WARM AS IT COULD. HARD TO BE OPTIMISTIC ABOUT SATURDAY. COLD FRONT WILL PUSH EAST OF THE AREA. TEMPS WILL FALL ALL DAY AND WIND WILL BE GUSTY AS SURFACE LOW DEEPENS ACROSS THE EASTERN GREAT LAKES. STEADIER RAIN WILL END BUT SHOWERS WILL LIKELY REDEVELOP AS TROUGH ALOFT APPROACHES FROM THE WEST. COULD BE SOME WET SNOW FLAKES MIXING IN AS COLD ADVECTION CONTINUES BUT WILL KEEP FORECAST SIMPLE FOR NOW AND TRANSITION FROM RAIN SHOWERS TO SNOW SHOWERS WITH THE SATURDAY NIGHT FORECAST. PLENTY COLD ENOUGH FOR LAKE EFFECT/ENHANCED SNOW SATURDAY NIGHT INTO SUNDAY. WITH UPPER TROUGH CROSSING THE AREA JUST ABOUT ANYONE COULD SEE SNOW SHOWERS. FLOW PROGGED TO BECOME WNW SO MULTIPLE BAND LAKE EFFECT SNOW WILL DEVELOP AND WILL LIKELY PUSH INLAND. I SUSPECT WE WILL NEED AT LEAST A LAKE EFFECT SNOW ADVISORY...PERHAPS A WARNING...SATURDAY NIGHT INTO SUNDAY. WIND PROGGED TO BACK TO THE SOUTHWEST ON SUNDAY AHEAD OF THE NEXT COLD FRONT. LAKE EFFECT SNOW WILL LIKELY SPREAD MORE ALONG THE EAST LAKESHORE AND EVENTUALLY HEAD TOWARD BUFFALO SUNDAY NIGHT. CLOUDS SHOULD DOMINATE ELSEWHERE ON SUNDAY WITH A FEW LINGERING SNOW SHOWERS/FLURRIES. TEMP GUIDANCE LOOKS WARM ON SUNDAY AND WILL KEEP FORECAST HIGHS IN THE 30S. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... LOW PRESSURE WILL BE POSITIONED OVER SOUTHERN ONTARIO MONDAY MORNING AND PROGGED TO DIVE SOUTHWARD ACROSS THE LOWER GREAT LAKES REGION BY MONDAY AFTERNOON. NORTHWEST FLOW AT THE SURFACE AND ALOFT BEHIND THIS WAVE SHOULD YIELD A GOOD SETUP FOR LAKE EFFECT SNOW...MAINTAINED LIKELY POPS FOR THE SNOWBELT COUNTIES MONDAY NIGHT AND TUESDAY. FLOW TURNS A BIT NORTHERLY AT TIMES DURING THE DAY TUESDAY WITH A POSSIBLE HURON CONNECTION POSSIBLE...WILL BE INTERESTING TO SEE HOW THIS WHOLE WAVE EVOLVES. BY WEDNESDAY HIGH PRESSURE MOVES INTO THE OHIO VALLEY WITH RETURN FLOW SETTING UP ACROSS THE ENTIRE FORECAST AREA. KEPT A DRY FORECAST IN PLACE FOR WEDNESDAY BUT THIS WILL BE SHORT LIVED AS YET ANOTHER WAVE MOVES THROUGH THE GREAT LAKES WEDNESDAY NIGHT. TEMPS THROUGH THE MIDDLE OF NEXT WEEK CONTINUE TO LOOK ON THE COOL SIDE...HARD TO IMAGINE TEMPS GETTING ANYWHERE NEAR NORMAL MONDAY THROUGH WEDNESDAY...ESPECIALLY ON TUESDAY WHERE MID 30S MAY BE TOO OPTIMISTIC. STAYED ON THE LOW SIDE OF GUIDANCE FOR HIGHS AND LOWS NEXT WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHOWERS HAVE EXITED THE AREA...BUT WIDESPREAD MVFR CIG WILL LINGER THROUGH THE REMAINDER OF THE AFTERNOON. LIKELY TO IMPROVE TO VFR CONDTIONS LATE THIS EVENING...BEFORE MVFR BR/CIG DEVELOP TOWARD DAYBREAK. CONDTIONS IMPROVING TO VFR BY LATE MORNING. RAIN WITH THE CHANCE OF TSRA WILL MOVE INTO NW OH BY THIS TIME TOMORROW AND MOVE ACROSS THE AREA FRIDAY AFTERNOON/EVENING AHEAD OF AN APPROACHING COLD FRONT. OUTLOOK...SECOND STRONGER FRONT WILL MOVE ACROSS THE AREA SATURDAY. EXPECT RAIN CHANGING TO SNOW LATE SATURDAY WITH LAKE EFFECT SNOW SETTING UP IN THE SNOWBELT EAST OF CLEVELAND BY SUNDAY. WILL GET A BREAK LATE SUNDAY AS WINDS TURN TO THE SOUTHWEST. BUT LAKE EFFECT SNOW TO CONTINUE ON AND OFF THROUGH TUESDAY AS AN ARCTIC FRONT MOVES ACROSS THE AREA MONDAY FOR A SECOND REINFORCING SHOT OF COLD AIR AND SETTING UP MORE LAKE EFFECT SNOW...MAINLY IN THE SNOWBELT EAST OF CLEVELAND. && .MARINE... SOUTHERLY WINDS BETWEEN 10-20 KNOTS WILL PREVAIL ON LAKE ERIE TODAY. SHOULD CONTINUE TO SEE SOUTH/SOUTHWEST WINDS THROUGH FRIDAY AS WELL HOWEVER A WAVE IS EXPECTED TO MOVE ACROSS THE LAKE EARLY SATURDAY. THE EXACT TRACK OF THE WAVE IS UP FOR DEBATE...I BACKED WINDS A BIT FRIDAY NIGHT OUT OF THE SOUTHEAST BUT QUICKLY BROUGHT THEM OUT OF THE NORTHWEST SATURDAY AFTERNOON/EVENING. BUMPED UP SPEEDS TO 30 KNOTS...COULD VERY WELL SEE A PERIOD OF GALES SATURDAY NIGHT THROUGH SUNDAY. WINDS WILL WEAKEN A BIT SUNDAY NIGHT BUT WILL PICK UP AGAIN ON MONDAY AS ANOTHER WAVE CROSSES THE LAKE. NORTHWEST FLOW IN THE 15-25KT RANGE A SAFE BET WITH THIS SECONDARY WAVE...SHOULD PERSIST INTO TUESDAY AS WELL. IN TERMS OF HEADLINES...NOTHING TO BE ISSUED WITH THIS MORNINGS ISSUANCE BUT I SUSPECT A SMALL CRAFT...IF NOT A GALE...WILL BE NEEDED BY SATURDAY MORNING. SMALL CRAFT CONDITIONS WILL PERSIST THROUGH THE WEEKEND AND LIKELY INTO THE MIDDLE OF NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...LEINS AVIATION...DJB MARINE...LEINS
Hazardous weather outlook, Nov 13, 5:55 AM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 555 AM EST THU NOV 13 2008 OHZ012>014-089-PAZ001>003-141100- LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 555 AM EST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY SATURDAY. ACCUMULATING LAKE EFFECT SNOWS ARE LIKELY SATURDAY NIGHT AND SUNDAY. LAKE EFFECT SNOW ADVISORIES OR WARNINGS MAY BE NEEDED. ACCUMULATING LAKE EFFECT SNOW WILL REDEVELOP MONDAY NIGHT AND TUESDAY AS A SECOND PUSH OF COLD AIR MOVES ACROSS THE LOWER GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-OHZ003-006>011-017>023-027>033-036>038-047- 141100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 555 AM EST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.